# SDR 6EMY20171105856

- Difficulty date: November 2, 2017
- Submitted: November 5, 2017
- Operation: General aviation
- Aircraft: N180EG
- Make and model: Braero BAE125800A
- Aircraft serial: 258188
- Aircraft time: 10,140 hours, 5,923 cycles
- System (JASC): 2570 · Accessory Compartment
- Part: Not Reported
- Condition: Fire
- Location: E&E Bay
- Stage of operation: IN
- How discovered: O
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

AN EMPLOYEE OBSERVED BLACK SMOKE EMERGING FROM THE UPPER FUSELAGE REAR EQUIPMENT BAY ACCESS PANELS OF THE SUBJECT AIRCRAFT. POWER WAS IMMEDIATELY TURNED OFF AND ALL PERSONNEL REMOVED FROM THE AIRCRAFT. ON INSPECTION OF THE REAR EQUIPMENT BAY SMALL NAKED FLAMES WERE SEEN ON THE AFT LOWER FUSELAGE SURFACE AREA AND IMMEDIATELY EXTINGUISHED BY MEANS OF DISCHARGING A PORTABLE CO2 FIRE EXTINGUISHER INTO THE REAR EQUIPMENT BAY. A SECOND CO2 FIRE EXTINGUISHER WAS DISCHARGED AS A PRECAUTION AND TO ACT AS A COOLING AGENT AGAINST ANY RESIDUAL HEAT. AT THE TIME THE AIRCRAFT INVERTERS AND BATTERIES WERE NOT INSTALLED IN THE AIRCRAFT THEREFORE POWER WAS BEING SUPPLIED TO THE AIRCRAFT BY MEANS OF A GPU. A HPU (HYDRAULIC POWER UNIT) WAS ALSO CONNECTED TO THE AIRCRAFT BUT WAS NO OPERATIONAL AT THE TIME OF THE INCIDENT. ONCE THE FIRE WAS EXTINGUISHED THE GPU & HPU WERE DISCONNECTED FROM THE AIRCRAFT. AIRPORTS FIRE SERVICE WERE CALLED, ARRIVED ON THE SCENE WITHIN MINUTES AND INSPECTED THE AFFECTED AREA. THEY CONFIRMED THAT THE FIRE HAD BEEN EXTINGUISHED AND NO FURTHER ACTION WAS REQUIRED. THE REAR EQUIPMENT BAY WAS CORDONED OFF PENDING ANY INVESTIGATION REQUIREMENTS.
